Ohio, 2005Hail and Damaging Winds in Ohio, July 25, 2005
July 25, 2005 · NWS CLE · 17 events in 14 counties and zones
16 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $220,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 25, 10:02 AM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 25, 10:02 AM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1102 AM EDT MON JUL 25 2005
.SHORT TERM UPDATE (THIS AFTERNOON)
ALREADY PUT ZONES OUT FOR THIS AFTERNOON TO INCLUDE SEVERE TSTM
WATCH 677 FOR WESTERN PORTION OF CWA FROM LORIAN ASHLAND KNOX
COUNTIES WEST TO CWA BOARDER. INCREASED POPS FOR THE AFTN ACROSS THE
WESTERN AREAS INCLUDED IN WATCH AND HIGHLIGHTED SVR POTENTIAL FOR
STRONG WINDS POSSIBLE WITH STORMS. KEPT POPS IN EASTERN AREAS AROUND
50 PERCENT THROUGH REMAINDER OF AFTERNOON. ALSO STRESSED IN ZONES
WAS THE HUMID CONDITIONS. DEWPOINTS ARE IN THE 75 TO 80 DEGRESS
RANGE ACROSS NORTHERN OHIO AND NW PA. TEMPERATURES HAVE BEEN SLOW TO
RISE THIS MORNING WITH SOME AREAS UNDER SCT-BKN CLDS BUT MAINTAINED
AFTERNOON FORECAST OF HIGHS IN THE LOWER 90S FOR MOST EXCEPT NW PA.
&&
.AVIATION(12Z-12Z)...
WK COLD FRONT TO PASS INTO NRN OH TODAY. STRONG CAP IN PLACE
COMBINED WITH WARM TEMPS AND ANTICYCLONIC FLOW ALOFT SHOULD PRECLUDE
ANY STORMS THIS AFTN. THIS EVENING...THE NAM SUGGESTS THAT A COMPLEX
WILL MOVE TO WRN OH BY 04Z AND THRU THE REMAINDER OF THE AREA BTWN
06-12Z. THIS IS ASSOCIATED WITH THE FRONT RETURNING N AS A WARM
FRONT. BOTH GFS AND NAM SIMILAR WITH THIS FEATURE. FOR NOW...WL PUT
VCTS IN TOL AND FDY...BUT LEAVE THUNDER OUT OF THE REMAINDER OF THE
TAFS UNTIL THE SITUATION BECOMES A LITTLE BETTER DEFINED. MVFR/LOCAL
IFR CONDITIONS THIS AM SHOULD IMPROVE TO VFR BY 15Z.
&&
.SHORT TERM UPDATE...
BOUNDARY AND ASSOCIATED THUNDERSTORMS WILL MOVE SOUTHEAST AND OUT OF
THE AREA OVER NEXT COUPLE HOURS. MORE CONVECTION IS MOVING EAST
ACROSS LAKE MICHIGAN AND THIS ACTIVITY WILL LIKELY MOVE INTO THE
AREA LATER THIS MORNING AND AFTERNOON SO WILL JUST KEEP A BLANKET
CHANCE OF SHOWERS AND THUNDERSTORMS TODAY.
ZONES WILL BE OUT SHORTLY.
&&
.PREVIOUS SHORT TERM UPDATE...
THUNDERSTORMS QUICKLY DEVELOPED OVER THE WESTERN BASIN OF LAKE ERIE
THIS MORNING AFTER INITIAL ZONE ISSUANCE. VIRTUALLY INVISIBLE
OUTFLOW BOUNDARY APPEARS TO BE TRIGGERING NEW ACTIVITY AND WILL MOVE
THROUGH THE AREA EARLY THIS MORNING. BOUNDARY EVIDENT IN THE WIND
SHIFT AND RAPID CHANGE IN PRESSURE RISE FALL COUPLET MOVING THROUGH
MICHIGAN AT THIS TIME.
ZONES ALREADY UPDATED.
&&
.PREVIOUS SHORT TERM...
.SHORT TERM (TODAY THROUGH THURS)...
TROUGH SWINGING THROUGH THE AREA THIS MORNING WHILE NEWLY BORN MCS
MOVES SOUTH SOUTHEAST AWAY FROM THE AREA ALONG THE INSTABLITY AXIS.
DRY AIR MASS STARTS TO WORK INTO THE AREA THIS MORNING FROM THE WEST
FOLLOWED BY MORE MOISTURE LATER THIS AFTERNOON AND EVENING. I AM
GOING TO INCLUDE A MENTION OF A CHANCE OF THUNDERSTORMS THIS
AFTERNOON IN THE WEST EVEN THOUGH GUIDANCE POPS ARE VERY LOW.
REASONING IS SERIES OF WEAK SHORTWAVES MOVING EAST ACROSS THE AREA
AND HEAT INDUCED INSTABILITY COULD PRODUCE A FEW THUNDERSTORMS.
MOST AREAS SHOULD REMAIN DRY THROUGH THE DAY.
THEN...FOR TONIGHT LOW PRESSURE WILL MOVE INTO WISCONSIN BY 06Z AND
THEN TO LAKE MICHIGAN BY 12Z. REINFORCING WARM FRONT LIFTS NORTHEAST
THROUGH THE AREA OVERNIGHT. THIS WILL SET THE STAGE FOR YET EVEN
ANOTHER HOT DAY ON TUESDAY...QUITE POSSIBLY WARMER THAN TODAY IF
PRECIPITATION AND CLOUDS HOLD OFF UNTIL EVENING. TRAILING COLD FRONT
WILL SWEEP ACROSS THE FORECAST AREA BY EVENING SO WILL GO WITH
LIKELY POPS ACROSS THE FORECAST AREA. ANOTHER ROUND OF SEVERE
WEATHER CAN BE EXPECTED WITH THE COLD FRONT TUESDAY AFTERNOON AS
INSTABILITY ONCE AGAIN IS ON THE INCREASE.
COLD FRONT WILL USHER IN COOLER AND DRIER AIR FOR TUESDAY NIGHT INTO
WEDNESDAY. HIGH PRESSURE WILL BUILD EAST INTO THE FORECAST AREA AND
DOMINATE THROUGH THURSDAY.
I LEANED MORE TOWARD THE MET TEMPERATURE AND DEW POINT GUIDANCE
THROUGH THE PERIOD.
&&
.LONG TERM (THURSDAY NIGHT THROUGH SUNDAY)...
GFS KP HIGH PRES AND GNRLY DRY STBL AMS IN PLACE THRU SAT SO
CLR/PC/SUNNY ALL WORK HERE. TEMPS SHOULD BE CLOSE TO NORMAL WITH
LOWS IN THE LOWER 60S AND HIGHS UPPER 70S TO LOWER 80S THURSDAY
AND FRIDSAY AND LOW TO MID 80S SAT AND SUN.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
SHORT TERM (AFTN) UPDATE...ABE
PREV. SHORT TERM...LOMBARDY
LONG TERM...TK
AVIATION...MRD
Hazardous weather outlook, Jul 25, 6:01 AM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
701 AM EDT MON JUL 25 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261058-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
701 AM EDT MON JUL 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY.
THE WARM AND TROPICAL AIR MASS WILL BECOME MORE UNSTABLE THROUGH THE
DAY CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP.
.DAYS TWO THROUGH SEVEN...
THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS ON TUESDAY AS A
COLD FRONT MOVES EAST ACROSS THE AREA. OTHERWISE...HIGH PRESSURE
WILL BUILD INTO THE AREA DURING THE LATTER HALF OF THE WEEK AND NO
SEVERE WEATHER IS ANTICIPATED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
LOMBARDY
Thunderstorm Wind, Hancock
- When
- July 25, 12:00 PM EST
- Where
- Hancock County, Findlay
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.033, -83.650
Observed winds as the severe thunderstorms moved through the area were estimated at 60 mph. Numerous trees, large limbs, utility poles, and power lines were downed.
Thunderstorm Wind, Seneca
- When
- July 25, 12:15 PM EST to 1:00 PM EST
- Where
- Seneca County, Fostoria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -83.400
Several trees and large limbs were reported down.
Hail, Wood
- When
- July 25, 12:20 PM EST
- Where
- Wood County, Bowling Green
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.367, -83.667
Penny size hail was observed.
Thunderstorm Wind, Wyandot
- When
- July 25, 12:20 PM EST
- Where
- Wyandot County, Carey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.950, -83.367
Several trees and large limbs were reported down.
Thunderstorm Wind, Lucas
- When
- July 25, 12:25 PM EST
- Where
- Lucas County, Toledo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.650, -83.550
A few large limbs and utility poles were downed as the northern edge of a line of severe thunderstorms moved through the area.
Thunderstorm Wind, Crawford
- When
- July 25, 12:45 PM EST
- Where
- Crawford County, Bucyrus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.800, -82.983
Several trees and power lines were reported down, especially on the south end of Bucyrus.
Thunderstorm Wind, Sandusky
- When
- July 25, 1:10 PM EST
- Where
- Sandusky County, Clyde
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.317, -82.967
A few trees and a utility pole were reported down. As a result, power lines were also brought down.
Thunderstorm Wind, Huron
- When
- July 25, 1:15 PM EST to 1:50 PM EST
- Where
- Huron County, Willard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.050, -82.733
Several trees and large limbs were reported down. Near Willard, a roof and some siding was blown off a mobile home.
Thunderstorm Wind, Richland
- When
- July 25, 1:19 PM EST
- Where
- Richland County, Lexington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.667, -82.583
A trained observer estimated winds to be 60 mph as the severe thunderstorms passed through the area.
Thunderstorm Wind, Richland
- When
- July 25, 1:20 PM EST
- Where
- Richland County, Mansfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.767, -82.517
Several trees were reported down. One tree fell onto a house and caused some damage.
Thunderstorm Wind, Ashland
- When
- July 25, 1:30 PM EST
- Where
- Ashland County, Ashland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.867, -82.300
A few large limbs were reported down.
Thunderstorm Wind, Ashland
- When
- July 25, 1:30 PM EST
- Where
- Ashland County, Polk
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.950, -82.217
Severe thunderstorm winds downed a few trees, numerous large tree limbs and some power lines across the area. One person was injured by falling debris.
Thunderstorm Wind, Wayne
- When
- July 25, 1:45 PM EST
- Where
- Wayne County, 1 mi SW of Springville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.717, -82.050
A few large trees were reported down.
Thunderstorm Wind, Knox
- When
- July 25, 1:50 PM EST
- Where
- Knox County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.417, -82.467
Numerous trees were reported down across the county.
Thunderstorm Wind, Holmes
- When
- July 25, 2:02 PM EST
- Where
- Holmes County, Fryburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.617, -81.833
Thunderstorm winds were estimated between 70 and 75 mph by a trained spotter. There were also reports of downed trees, large limbs and power lines across the area as the severe thunderstorms moved through the county.
Thunderstorm Wind, Wayne
- When
- July 25, 2:05 PM EST
- Where
- Wayne County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.833, -81.883
Numerous trees, large limbs, and powers lines were reported down across the county.
Thunderstorm Wind, Stark
- When
- July 25, 2:40 PM EST
- Where
- Stark County, North Canton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.867, -81.400
A large tree and a flag pole were downed due to severe thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 25 to 27, 20057 deaths · 8 events
- Flood and Damaging Winds in West Virginia, July 25, 20052 deaths · $55,000 · 54 kt wind · 28 events
- Heavy Rain in Maryland, July 25, 200532 injured · 1 event
- Tornado and Hail in Wisconsin, July 25, 2005$3.5 million · F1 · 24 events
- Lightning Strike in Pennsylvania, July 25, 20051 death · 1 event
- Tornado and Hail in Michigan, July 25 to 26, 2005$720,000 · F1 · 21 events
- Flash Flood and Hail in Wyoming, July 25, 2005$500,000 · 54 kt wind · 3 events
- Flash Flood in Colorado, July 25, 20055 injured · $80,000 · 1 event
- Damaging Winds in Kansas, July 25, 2005$250,000 · 77 kt wind · 10 events
- Marine Thunderstorm Winds in Lake Michigan, July 25 to 26, 2005$170,000 · 67 kt wind · 17 events
- Lightning Strikes in New Jersey, July 25, 2005$300,000 · 2 events
- Tornado and Hail in Iowa, July 25, 2005$84,000 · F0 · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466429, 5466372, 5466430, 5466431, 5466440, 5466435, 5466432, 5466373, 5466433, 5466438, 5466437, 5466439, 5466427, 5466434, 5466436, 5466428, 5466374.